Alert archive / New York / Snow Squall Warnings in 2020

Snow Squall Warning 2, NWS Buffalo, NY

January 8, 2020Oswego County, New York

NWS Buffalo, NY issued this snow squall warning at Jan 8, 2020, 8:20 AM EST for Oswego County, New York. It was in force for 55 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jan 8, 2020, 8:20 AM EST (13:20 UTC)
Expired
Jan 8, 2020, 9:15 AM EST
In force
55 min
Issued by
NWS Buffalo, NY
Area
Storm-based polygon

County Oswego County, NY

The radar

The Ft Drum radar (KTYX), 55 km from the middle of the area, began a volume at 13:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 1.3 hours before the alert went out and 204 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2020-01-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2020-01-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 90 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
843 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
90 m²/s²
0-3 km storm-relative helicity
136 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

396 
WWUS51 KBUF 081321
SQWBUF

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Snow Squall Warning
National Weather Service Buffalo NY
820 AM EST Wed Jan 8 2020

NYC075-081415-
/O.NEW.KBUF.SQ.W.0002.200108T1320Z-200108T1415Z/
Oswego NY-
820 AM EST Wed Jan 8 2020

The National Weather Service in Buffalo has issued a

* Snow Squall Warning for...
  Oswego County in central New York...

* Until 915 AM EST.

* At 820 AM EST, a dangerous snow squall was located from Pulaski to 
  Fulton, moving east at 30 mph.

  HAZARD...Whiteout conditions. Near zero visibility in heavy snow 
           and blowing snow. Wind gusts greater than 40 mph.

  SOURCE...Radar indicated.

  IMPACT...Dangerous life-threatening travel.

* This includes Interstate 81 between exits 32 and 37.
 
Locations impacted include...
Fulton, Pulaski, Central Square, Parish, Redfield, Nine Mile Point, 
and Hastings.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow Down! Rapid changes in visibility and road conditions are
expected with this dangerous snow squall. Be alert for sudden
whiteout conditions.

&&

LAT...LON 4343 7583 4333 7589 4332 7587 4319 7590
      4321 7608 4327 7620 4322 7621 4324 7626
      4324 7627 4323 7627 4325 7646 4356 7642
      4357 7636 4356 7631 4356 7628 4358 7626
      4365 7625 4369 7578
TIME...MOT...LOC 1320Z 273DEG 25KT 4348 7610 

$$

Hitchcock

What forecasters said that day

The local office's own words before this snow squall warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before this snow squall warning went out at Jan 8, 6:41 AM EST, 1 hour 39 minutes earlier.

Area forecast discussion, Jan 8, 6:41 AM EST, 1 hour 39 minutes before
Area Forecast Discussion
National Weather Service Buffalo NY
641 AM EST Wed Jan 8 2020

.SYNOPSIS...
Deepening cold air in the wake of a pair of cold fronts will support
widespread snow showers today with accumulating lake snows found
southeast of both lakes. The snow showers will be accompanied by
wind gusts of up to 40 mph which will greatly reduce the visibility
at times. High pressure moving across the region tonight will bring
an end to the snow showers with fair weather anticipated for
Thursday. A complex...slow moving system will then bring the
likelihood for significant rain this weekend.

&&

.NEAR TERM /THROUGH THURSDAY/...
Winter weather advisories remain in effect today for the Western
Southern Tier and Eastern Lake Ontario region.

Low pressure tracking across Quebec will drag the second of two cold
fronts across our region during the morning and midday hours. While
it is already cold enough to allow for a lake response...the
deepening cold air in the wake of the second front will only assure
that there will be plenty of instability to support accumulating
lake snows in the snowbelts southeast of both lakes.

Otherwise...snow showers will be fairly widespread across the region
today with lake enhanced areas across the Southern Tier and the
Eastern lake Ontario region receiving as much as 3 to 5 inches of
accumulation by nightfall. Outside of these lake effect areas...
accumulations will generally be an inch or two.

We will have to closely watch the passage of the aforementioned cold
front though. Relatively strong winds (35-40kts) below H925 will
largely mix to the sfc within the associated cold advection...and
with a conditionally unstable airmass and plenty of low level
moisture...there will be heightened risk for snow squalls as the
front passes between 13 and 16z. This would likely necessitate the
need for 'short fused' snow squall warnings as localized visibility
will quickly drop to under a quarter mile.

Temperatures today within the increasingly cold air will slowly
settle into the teens and lower 20s after recording their highs at
the start of the day. Meanwhile...winds gusting to 35 to 40 mph
today will produce wind chills that will be in the single digits for
much of the afternoon.

Tonight...a broad ridge over the Upper Great Lakes will steadily
march eastward while its corresponding surface high will push across
our forecast area. The ensuing warm advection will bring an end to
the lake effect snows and encourage fair weather to return during
the overnight. Additional snowfall amounts tonight will generally be
confined to the lake effect areas southeast of both lakes where an
inch or two of fresh powder is anticipated. Mins will range from the
minus single digits east of Lake Ontario to the mid teens across the
lake plains of western New York. Wind chills will be within a few
degrees of zero across the western counties...but in the teens below
zero for the North Country.

The broad mid level ridge will pass over the forecast area on
Thursday...while its associated sfc high will make its way across
New England. We can anticipate fair dry weather as a result with a
subsequent deepening of a southerly flow quickly pumping our H85
temps above zero c by late afternoon. This will encourage afternoon
temps to climb above freezing across the western counties while
highs are expected to be in the 20s across the North Country.

&&

.SHORT TERM /THURSDAY NIGHT THROUGH SATURDAY NIGHT/...
...Significant rainfall possible Saturday and Saturday night...

High pressure will be off to our east Thursday night while a frontal
system across the Plains starts to advances toward the area. The
flow between these two features will result in an increase in clouds
and eventually an increase in rain chances later Thursday night.
Strengthening warm advection will result in a non-diurnal
temperature trend Thursday night, with rising temperatures
overnight. This will allow the bulk of the precipitation to fall as
rain, although a brief period of freezing rain is possible across a
few of the Southern Tier valleys and east of Lake Ontario where
colder air will be slower to exit. If freezing rain does occur, it
would be fairly brief with only a very light icing potential.

Models continue to advertise a digging mid level trough into the
southern Plains Friday into Friday night. Strong meridional flow
will transport copious moisture ahead of this feature on a strong
low level jet. This will increase the rain threat across our area
later Friday and Friday night, however the heaviest rainfall threat
is not expected until Saturday and Saturday night ahead of a low
pressure wave working along the stalling upstream frontal zone.

Precipitable water values by the time we get to Saturday are
forecast to excess 4 standard deviations above the climatological
normal for early January, so it will be an extremely moist airmass
working northward into the region. Concern for heavy rainfall is
certainly still there. At this stage of the forecast, it looks like
a 1 to 3 inch rain event. Flooding is likely if the higher end of
this range is reached. If precipitation stays closer to the lower
end flooding is less likely.

It will be unseasonably warm as the area remains on the eastern side
of the stalling frontal zone and within a strong southerly flow.
Temperatures in the mid to upper 40s Friday will warm into the 50s
with a few lower 60s possible Saturday.

The heaviest rain in our area will likely fall Saturday night, when
forcing and moisture convergence maximize with the passage of the
frontal wave. Colder air starts to ooze into the region from the
north late Saturday night with a change over toward snow possibly
beginning before sunup Sunday morning.

&&

.LONG TERM /SUNDAY THROUGH TUESDAY/...
Following this system, the arrival of cold air will allow for some
wet snow at the tail end Sunday. Another weak trough may move across
the eastern Great Lakes by Monday night and Tuesday with a chance of
some rain and wet snow and temperatures remaining above normal.

&&

.AVIATION /12Z WEDNESDAY THROUGH SUNDAY/...
The passage of at least one more frontal boundary will keep variable
conditions across the region today. While most areas will
experience VFR for the bulk of the day...passing bands of moderately
heavy snow will include LIFR to VLIFR vsbys in snow along with MVFR
cigs. The most unfavorable flying conditions will be found across
the Southern Tier and east of Lake Ontario where lake effect snow
will become more widespread. In these areas...cigs will average 1500
ft or lower with fairly widespread LIFR vsbys.

Along with the snow showers...surface wind gusts will increase to 35
knots at times. This will further aid in lowering vsbys in areas of
blowing snow.

High pressure will cross our forecast area tonight. This will bring
an end to the lake effect snow showers and will allow MVFR cigs
southeast of both lakes to to improve to VFR by daybreak.

Outlook...

Thursday...VFR. Friday through Sunday...MVFR to IFR due to rain and
eventually a wintry mix.

&&

.MARINE...
A tight pressure gradient on the backside of a storm system over
Quebec will support strong westerlies to near gale force winds on
Lake Erie and the western half of Lake Ontario today...while minimal
gale force winds will be found over much of eastern Lake Ontario.

As we push through tonight...high pressure will cross the Lower
Great Lakes. This will allow winds to subside with waves gradually
lowering to the point where the small craft advisories will be
allowed to expire by 06z.

Light winds across the Lower Great Lakes Thursday morning will
freshen and become southeasterly for the afternoon. Winds will
continue to strengthen Thursday night ahead of a slowing frontal
boundary. Since the winds will be largely offshore with the highest
wave action in Canadian waters...a new round of small craft
advisories may be needed north of Mexico Bay on Lake Ontario by late
Thursday night.

&&

.TIDES/COASTAL FLOODING...
A brief period of strong west-northwest winds will develop
behind a strong cold front that will move through the Lower
Great Lakes this morning. Sustained winds will peak at 35 to 40
knots this afternoon, before quickly diminishing this evening.

The combination of high waves, strong onshore winds, and high
lake levels will bring an increased risk of lakeshore flooding
along the southeast shore of Lake Ontario. A Lakeshore Flood
Warning remains in effect for the shoreline of Wayne, Cayuga,
and Oswego counties this afternoon and evening.

&&

.BUF WATCHES/WARNINGS/ADVISORIES...
NY...Winter Weather Advisory until 6 PM EST this evening for
     NYZ006>008-012-019>021-085.
     Lakeshore Flood Warning from noon today to 11 PM EST this
     evening for NYZ004>006.
MARINE...Small Craft Advisory until midnight EST tonight for LEZ020-040-
         041.
         Small Craft Advisory until 1 AM EST Thursday for
         LOZ030-042.
         Gale Warning from 10 AM this morning to 9 PM EST this
         evening for LOZ043>045-063>065.
         Small Craft Advisory until 10 AM EST this morning for
         LOZ043>045.

&&

SYNOPSIS...RSH
NEAR TERM...RSH
SHORT TERM...Hitchcock/TMA
LONG TERM...Hitchcock
AVIATION...RSH
MARINE...RSH
TIDES/COASTAL FLOODING...Apffel/TMA
Hazardous weather outlook, Jan 8, 4:20 AM EST, 4 hours before
Hazardous Weather Outlook
National Weather Service Buffalo NY
420 AM EST Wed Jan 8 2020

NYZ001>003-010-011-013-014-090930-
Niagara-Orleans-Monroe-Northern Erie-Genesee-Livingston-Ontario-
420 AM EST Wed Jan 8 2020

This Hazardous Weather Outlook is for portions of western New York.

.DAY ONE...Today and tonight.

Snow showers across the region today could be briefly heavy and may
also be accompanied by wind gusts of 30 to 35 mph. These snow squalls
could produce brief periods of very poor visibility.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

A sharp frontal zone will stall near the Lower Great Lakes Friday
night through Saturday night. Several waves of low pressure will
move along this front and combine with copious amounts of moisture
to produce heavy precipitation across Western and North Central New
York. This will result in periods of soaking rain, with rainfall
amounts possibly exceeding 1.5 to 2.0 inches. This may result in
an increased potential for flooding.

There is a small chance that temperatures may get cold enough
late Saturday night and early Sunday to change precipitation to a
wintry mix, but at this time the majority of the precipitation is
expected to fall as rain.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

NYZ012-019-085-090930-
Wyoming-Chautauqua-Southern Erie-
420 AM EST Wed Jan 8 2020

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 6 PM EST THIS EVENING...

This Hazardous Weather Outlook is for portions of western New York.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Winter Weather Advisory.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

A sharp frontal zone will stall near the Lower Great Lakes Friday
night through Saturday night. Several waves of low pressure will
move along this front and combine with copious amounts of moisture
to produce heavy precipitation across Western and North Central New
York. This will result in periods of soaking rain, with rainfall
amounts possibly exceeding 1.5 to 2.0 inches. This may result in
an increased potential for flooding.

There is a small chance that temperatures may get cold enough
late Saturday night and early Sunday to change precipitation to a
wintry mix, but at this time the majority of the precipitation is
expected to fall as rain.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

NYZ020-021-090930-
Cattaraugus-Allegany-
420 AM EST Wed Jan 8 2020

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 6 PM EST THIS EVENING...

This Hazardous Weather Outlook is for portions of western New York.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Winter Weather Advisory.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

A sharp frontal zone will stall near the Lower Great Lakes Friday
night through Saturday night. Several waves of low pressure will
move along this front and combine with copious amounts of moisture
to produce heavy precipitation across Western and North Central New
York. This will result in periods of soaking rain, with rainfall
amounts possibly exceeding 1.5 to 2.0 inches. This may result in
an increased potential for flooding.

There is a small chance that temperatures may get cold enough
late Saturday night and early Sunday to change precipitation to a
wintry mix, but at this time the majority of the precipitation is
expected to fall as rain.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

NYZ004-005-090930-
Wayne-Northern Cayuga-
420 AM EST Wed Jan 8 2020

...LAKESHORE FLOOD WARNING IN EFFECT FROM NOON TODAY TO 11 PM EST
THIS EVENING...

This Hazardous Weather Outlook is for portions of western and north
central New York.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Lakeshore Flood Warning.

Snow showers across the region today could be briefly heavy and may
also be accompanied by wind gusts of 30 to 35 mph. These snow squalls
could produce brief periods of very poor visibility.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

A sharp frontal zone will stall near the Lower Great Lakes Friday
night through Saturday night. Several waves of low pressure will
move along this front and combine with copious amounts of moisture
to produce heavy precipitation across Western and North Central New
York. This will result in periods of soaking rain, with rainfall
amounts possibly exceeding 1.5 to 2.0 inches. This may result in
an increased potential for flooding.

There is a small chance that temperatures may get cold enough
late Saturday night and early Sunday to change precipitation to a
wintry mix, but at this time the majority of the precipitation is
expected to fall as rain.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

NYZ006-090930-
Oswego-
420 AM EST Wed Jan 8 2020

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 6 PM EST THIS EVENING...
...LAKESHORE FLOOD WARNING IN EFFECT FROM NOON TODAY TO 11 PM EST
THIS EVENING...

This Hazardous Weather Outlook is for portions of central New York.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Winter Weather Advisory.
   Lakeshore Flood Warning.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

A sharp frontal zone will stall near the Lower Great Lakes Friday
night through Saturday night. Several waves of low pressure will
move along this front and combine with copious amounts of moisture
to produce heavy precipitation across Western and North Central New
York. This will result in periods of soaking rain, with rainfall
amounts possibly exceeding 1.5 to 2.0 inches. This may result in
an increased potential for flooding.

There is a small chance that temperatures may get cold enough
late Saturday night and early Sunday to change precipitation to a
wintry mix, but at this time the majority of the precipitation is
expected to fall as rain.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

NYZ007-008-090930-
Jefferson-Lewis-
420 AM EST Wed Jan 8 2020

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 6 PM EST THIS EVENING...

This Hazardous Weather Outlook is for portions of central New York.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Winter Weather Advisory.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

A sharp frontal zone will stall near the Lower Great Lakes Friday
night through Saturday night. Several waves of low pressure will
move along this front and combine with copious amounts of moisture
to produce heavy precipitation across Western and North Central New
York. This will result in periods of soaking rain, with rainfall
amounts possibly exceeding 1.5 to 2.0 inches. This may result in
an increased potential for flooding.

There is a chance that temperatures may get cold enough late
Saturday night and early Sunday to change precipitation to a wintry
mix, but at this time the majority of the precipitation is expected
to fall as rain.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

LEZ020-040-041-LOZ030-042-062-SLZ022-024-090930-
Upper Niagara River and Buffalo Harbor-
Lake Erie nearshore waters from Ripley to Dunkirk-
Lake Erie nearshore waters from Dunkirk to Buffalo-
Lower Niagara River-
Lake Ontario nearshore waters from the Niagara River to Hamlin Beach-
Lake Ontario open waters from the Niagara River to Hamlin Beach-
Saint Lawrence River from Cape Vincent to Ogdensburg-
Saint Lawrence River from Ogdensburg to Saint Regis-
420 AM EST Wed Jan 8 2020

This Hazardous Weather Outlook is for portions of Lake Erie, Lake
Ontario and Saint Lawrence River.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

LOZ043>045-063>065-090930-
Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay-
Lake Ontario nearshore waters from Sodus Bay to Mexico Bay-
Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence
River-Lake Ontario open waters from Hamlin Beach to Sodus Bay-
Lake Ontario open waters from Sodus Bay to Mexico Bay-
Lake Ontario open waters from Mexico Bay to the Saint Lawrence River-
420 AM EST Wed Jan 8 2020

...GALE WARNING IN EFFECT FROM 10 AM THIS MORNING TO 9 PM EST THIS
EVENING...

This Hazardous Weather Outlook is for portions of Lake Ontario.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Gale Warning.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

In the hours before

Special weather statement, Jan 8, 3:29 AM EST, 4 hours 51 minutes before
Special Weather Statement
National Weather Service Buffalo NY
329 AM EST Wed Jan 8 2020

NYZ001-002-010>012-019>021-085-080930-
Niagara-Orleans-Northern Erie-Genesee-Wyoming-Chautauqua-
Cattaraugus-Allegany-Southern Erie-
Including the cities of Niagara Falls, Medina, Buffalo, Batavia,
Warsaw, Jamestown, Olean, Wellsville, Orchard Park,
and Springville
329 AM EST Wed Jan 8 2020

...BURST OF SNOW WITH LOW VISIBILITY EXPECTED EARLY THIS
MORNING...

A burst of moderate to heavy snow is expected across western New
York through 430 am. Expect sharply reduced visibility below a
half mile at times. Some of the heavier snow may be accompanied
by thunder and lightning.

If traveling early this morning, be alert to rapidly changing
visibility. Untreated roads could become covered with snow during
periods of heavier snow.
Special weather statement, Jan 8, 4:45 AM EST, 3 hours 35 minutes before
Special Weather Statement
National Weather Service Buffalo NY
445 AM EST Wed Jan 8 2020

NYZ006>008-081045-
Jefferson-Oswego-Lewis-
445 AM EST Wed Jan 8 2020

...A BAND OF LAKE EFFECT SNOW WILL AFFECT SOUTH CENTRAL JEFFERSON...
SOUTHWESTERN LEWIS AND NORTHEASTERN OSWEGO COUNTIES...

A band of lake effect snow producing snow fall rates of up to an
inch will continue from near Ellisburg and Mannsville in Jefferson
county to near Montague in Lewis county through 6 am.

Thunder and lightning is occurring within the heaviest portion of
the snow band.

Locations impacted include...
Sandy Island Beach State Park, Lowville, Adams, Barnes Corners,
Whetstone Gulf State Park, Southwick Beach State Park, New Bremen,
Watson, Martinsburg, Lyonsdale, Greig, Lorraine, Sandy Creek, Port
Leyden, Lacona, Lyons Falls, Mannsville, Ellisburg, Turin and Worth.

 This includes Interstate 81 between exits 37 and 40.

Conditions can deteriorate rapidly in winter weather situations. Be
prepared for snow or ice covered roads. Slow down and allow extra
time when traveling.

LAT...LON 4363 7625 4378 7625 4388 7538 4357 7528
Special weather statement, Jan 8, 6:12 AM EST, 2 hours 8 minutes before
Special Weather Statement
National Weather Service Buffalo NY
612 AM EST Wed Jan 8 2020

NYZ001>008-010>014-019>021-085-081330-
Niagara-Orleans-Monroe-Wayne-Northern Cayuga-Oswego-Jefferson-
Lewis-Northern Erie-Genesee-Wyoming-Livingston-Ontario-Chautauqua-
Cattaraugus-Allegany-Southern Erie-
Including the cities of Niagara Falls, Medina, Rochester, Newark,
Fair Haven, Oswego, Watertown, Lowville, Buffalo, Batavia,
Warsaw, Geneseo, Canandaigua, Jamestown, Olean, Wellsville,
Orchard Park, and Springville
612 AM EST Wed Jan 8 2020

...SNOW SQUALLS POSSIBLE THIS MORNING...

Snow squalls will be possible this morning, between 8 am and 11
am. Expect rapidly changing conditions during any snow squall
including near whiteout conditions, wind gusts of 30 to 40 mph
and a temperature drop.

While any one snow squall should be short-lived lasting less than
30 minutes, hazardous travel conditions can occur including the
potential for icy roads.

The office that day

Everything else NWS Buffalo, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 7, 9:26 PM ESTGale WarningBUF23 hr
Jan 8, 4:45 AM ESTSpecial Weather StatementBUFLewis60 min
Jan 8, 8:06 AM ESTSnow Squall WarningBUFGenesee, Livingston, Monroe, Ontario, Orleans, Wayne54 min
Jan 8, 8:33 AM ESTSnow Squall WarningBUFCattaraugus, Chautauqua57 min
Jan 8, 8:52 AM ESTSnow Squall WarningBUFCayuga, Ontario, Wayne38 min
Jan 8, 9:27 AM ESTSpecial Weather StatementBUFLewis63 min
Jan 8, 9:32 AM ESTSpecial Weather StatementBUFAllegany, Cattaraugus58 min
Jan 8, 9:56 AM ESTSpecial Weather StatementBUFOswego34 min
Jan 8, 12:01 PM ESTSpecial Weather StatementBUFMonroe, Wayne74 min
Jan 8, 1:18 PM ESTSpecial Weather StatementBUFMonroe, Orleans57 min
Jan 8, 2:58 PM ESTSpecial Weather StatementBUFErie32 min
Jan 8, 3:29 PM ESTSpecial Weather StatementBUFWyoming31 min

Nearby

Snow Squall Warnings in New York, 2020Every snow squall warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.